Discussions that mention tylenol

Open to All Other Health Topics board


well i had foot surgery in august and yesterday my doctor realized i had a blood clot in my leg. this is after my telling the office at every visit and calling once to tell them i was having really bad pain in my leg. they told me it was muscle aches.

anyway, i'll step away from my bitterness for a moment! lol my question is that now i am on coumadin and my foot is still very swollen and painful. i had been taking ibuprofen 800mg for the pain but now i'm unable to take that due to the coumadin and an interaction. they say i can take tylenol but honestly, tylenol has never done anything for me my whole life. has anyone dealt with pain while on coumadin?

thanks for any helpl. : )
i'm sorry, i guess i didn't explain myself well enough. i'm never quite sure how to write these things! lol

yes, the pain in my foot is definitely due to the clot, not the coumadin. sorry if i phrased it wrong. and yes, i did see a vascular doctor yesterday who diagnosed it by an ultrasound.

the original problem was that my orthopedic surgeon never followed up on my complaints and now i have a much longer recovery and have been put on coumadin (something i am not too happy about!). my problem was that i was taking the ibuprofen to help with the swelling and pain i was having in my foot and leg but now that i am unable to do that due to the coumadin,so i am trying to figure out what to take for it. tylenol has never really worked for me but it seems like my only option and i was just wondering if anyone else had any ideas.

does that make better sense? thanks a lot. : )
thanks for your post and i hope
i wasn't quite certain about the phrasing either but it all makes better sense now.i would really just speak with your treating doc about temporarily Rxing you something that is okay for you to take while dealing with this.he has to know that the condition you actually have causes alot of pain to deal with.i seriously would call his office and speak with someone there who can relay your pain issues to your treating doc.they would be able to tell you what would be the best thing for you right now or call in something for you like vicodin or even tylenol 3s at this point may help.one thing tho,i did not know this either til recently but on another board,someone mentioned that you are not supposed to actually take tylenol with coumadin or during the coumadin treatment.i am not 100 % certain on this but i would defintiely find out from your doc about this.if that is the case,there are other narcotic pain meds like roxicodone that is basically percocet without anything else added,no tylenol,just plain oxycodone like percocet has.there is also a plain old codeine tablet too without tylenol.its called either codiene phosphate or sulphate.cannot remeber exactly but my son was Rxed this while in liver failure for pain.there are also steriods too,but not sure if that is something you can actually take either.the medrol dose pack is something i have to use a few times a years just to calm down the pain in my RSD knee.it does help alot with inflammation.either way,you don't deserve to have to suffer thru this pain when there are options avaliable to you to use.if i were you,i would just call his office and speak with them about what your issues and concerns are and see what they recommend.they WOULD know for certain.i do hope this clears for you soon.please keep me posted,K? FB